MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 5CM HEAVY DUTY SHORT ATTACHMENT; MOTOR, DRILL, ELECTRIC - ATTACHMENT

DEPUY SYNTHES PRODUCTS LLC 5CM HEAVY DUTY SHORT ATTACHMENT; MOTOR, DRILL, ELECTRIC - ATTACHMENT
Catalog Number SHORT-HD
Medical Device Problem Codes Vibration (1674); Excessive Heating (4030)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The actual device was returned for evaluation.During repair, an evaluation was performed and it was determined that the device had worn bearings, was generating heat, and vibration.Therefore, the reported condition was confirmed.The assignable root cause of this condition was determined to be traced to component failure due to normal wear (b)(4).
 
Event or Problem Description
It was reported from (b)(6) that during service and evaluation, it was determined that the attachment device was marked with a foreign marking "6070", the bearings were worn, the triangle symbol was missing, the device had heat, the labeling was missing, and the device had vibration.It was further determined that the device failed pretest for labeling assessment, vibration, and temperature assessment.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention, or prolonged hospitalization.The exact date of the event was not reported, however, it was reported that the event occurred in 2020.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
5CM HEAVY DUTY SHORT ATTACHMENT
Common Device Name
MOTOR, DRILL, ELECTRIC - ATTACHMENT
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
MDR Report Key11055540
Report Number1045834-2020-02176
Device Sequence Number3261013
Product Code HBC
UDI-Device Identifier00845384008804
UDI-Public845384008804
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K011444
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSHORT-HD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2020
Initial Report FDA Received Date12/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1